MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMHX255 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
11/05/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left capsular contracture; baker grade iii, and device migration.D6b explantation date: (b)(6) 2025.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 41-year-old hispanic female patient underwent revision breast augmentation with 255cc mentor memorygel xtra breast implant on both sides and experienced bilateral device migration and bilateral capsular contracture; baker grade iii on the left, and iv on her right side postoperatively; diagnosed after physical exam.The patient has consulted with the healthcare professional.As a result, the patient is scheduled for surgery on (b)(6) 2025.This medwatch report is for the patient¿s left-sided device.
Additional Manufacturer Narrative
On february 9, 2026, mentor became aware that the patient underwent bilateral replacement surgery with smooth mentor round silicone gel implants on (b)(6) 2026.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On january 8, 2026, mentor became aware that the date of surgery has been moved to (b)(6) 2026 from previously reported (b)(6) 2025.D6b explantation date: (b)(6) 2026.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 22, 2026, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 26, 2026, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).